MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC JAUNDICE - JM105; JAUNDICE METER/BILIRUBINOMETER

DRAEGER MEDICAL SYSTEMS, INC JAUNDICE - JM105; JAUNDICE METER/BILIRUBINOMETER
Model Number N/A
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Jaundice (2187); Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the jaundice meter - 105, jm-105, was producing inconsistent readings when used by the customer.The customer collected 25 data points where the jm-105 was used to get bilirubin readings and compared them to the blood bilirubin lab results.The results showed some of the jm-105 results were close and some were further off from the blood bilirubin lab result.These measurements were inconsistently off as some were higher and some were lower than the actual results from the lab tests.The customer stated that the device was calibrated daily, monday through friday.Additionally, the customer confirmed that the meter measurements were taken at the patient's sternum, the data points were averages of multiple measurements, that the probe was used at the correct positioning on the skin, that that the patient's hours of life were taken into consideration at the time of measurement, that the lab equipment that used to test the blood samples was calibrated, and they confirmed that the blood samples were taken at the same time as the meter measurements.The unit was taken out of use for investigation and the customer was provided with a bridge unit to use in replacement.No adverse patient impact or death was reported.
 
Additional Manufacturer Narrative
The investigation has started.A follow up report will be submitted upon completion.
 
Additional Manufacturer Narrative
A complaint was received regarding a jm105 with inconsistent readings outside of the 1.5 standard deviation when compared to the total serum bilirubin (tsb).No adverse patient impact was reported.The customer provided patient jaundice meter readings and blood readings comparison data along with answers to the jm105 clinical questions.Missing information from the customer's data sheet was confirmed in the (b)(6)2024 email response that the customer was making every attempt to get a lab draw within 1 hour of taking the tcb reading however, it is unknown if the lab is processing the blood within this timeframe which would determine eligible comparisons.A new data sheet provided by customer which included hours of life and skin types of the patients, provided 25 total eligible checks.17 were found to be within the draeger standard deviation of plus or minus 1.5 as outlined in the instructions for use (ifu).The ifu further states that based on the average of clinical data available, 66% of the values taken with the jm105 fall within the standard deviation range.Analysis of the customer's frequent light checker test values they provided compared to the attached photo of the range on their charging base also indicate that the meter was passing this light check test with values that were within range.Based on the information given by the user, criteria for proper use of the jm105 including performing the light checker test and for processing the blood for tsb measurements were being met.
 
Event or Problem Description

Brand Name
JAUNDICE - JM105
Common Device Name
JAUNDICE METER/BILIRUBINOMETER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784090504
MDR Report Key20409960
Report Number2510954-2024-00044
Device Sequence Number18403099
Product Code MQM
UDI-Device Identifier04049098000246
UDI-Public(01)04049098000246(11)240208(93)MU20105-25
Combination Product (Y/N)N
PMA/510(K) Number
K133175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMU20105
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown